MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-DG20-31R
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that during pre-use inspection, when the customer connected the ultrasonic probe, which had been used about 5 times, to the drive unit (maj-935), the customer was unable to connect it properly, due to the part that being stuck into the drive unit was starting to come off.The doctor replaced it with another product and completed the procedure.No effect on the patient.The device was returned to olympus for evaluation, and the evaluation found that there is leakage of ultrasound medium from insertion tube.This report is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegations was confirmed.The evaluation found the following: the connecting pin of the connecting tube is shaved; there is leakage of ultrasound media; and there is a hole and impression in the apical sheath.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the observed chipped connecting tube pin issue could not be determined, however, the issue was likely due to the connection tube being inserted and removed while rotating from the drive unit, resulting in stress being applied to the connecting pin, leading to damage.Additionally, a definitive root cause of the ultrasonic medium leakage could not be determined, however, the issue was likely due to stress applied to the tip sheath, resulting in a hole in the tip sheath and leakage of ultrasonic medium.The event may be detected/prevented by following the instructions for use section below: instruction manual ultrasonic probe set for 3d scanning um-dg20-31r_chapter 3 preparation and inspection_3.4 connection of ultrasonic probe for 3d scanning and related equipment.¿um-dg20-31r connecting pin may be damaged if the connecting part is inserted while rotating prior to hitting the probe driving unit¿.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18046988
Report Number3002808148-2023-12095
Device Sequence Number15464252
Product Code FET
UDI-Device Identifier04953170368462
UDI-Public04953170368462
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K011886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-DG20-31R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAJ-935-PROBE DRIVING UNIT
Patient SexUnknown